MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUE LINE ULTRA SELECT CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUE LINE ULTRA SELECT CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/810/085CZ
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when deflating the cannula cuffs to remove them, there was a small amount of liquid in the syringe used to deflate the cuff, casting doubt on the airtightness of the cuff.There was patient involvement with no visible injuries, it was only mentioned that the patient was "more cluttered".The patient did not need further treatment as a result of this incident.
 
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Evaluation codes: updated.No product or photos were returned therefore no device analysis could be completed.Tracheostomy tube inflation system is dedicated for inflation of cuff by air.Therefore, it shall be perfectly leak proof.There are only two possible reasons for a fluid inside inflation system - inflation system leak (e.G.Fluid can get into inflation system through cuff tear) or incorrect practice during use which do not respect instructions for use (e.G.Cleaning of inflation system by a fluid/inflation line flushed by a liquid instead of suction line by error/etc.).Without the sample we are unable to determine the true root cause of this issue.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.No trend of confirmed complaints in relation to this issue was identified.

Brand Name
PORTEX BLUE LINE ULTRA SELECT CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19061006
Report Number3011237704-2024-00081
Device Sequence Number17792872
Product Code BTO
UDI-Device Identifier15019517076318
UDI-Public(01)15019517076318(17)280209(10)4306011
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/810/085CZ
Device Lot Number4306011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown